Q. Can hypothyroidism cause tinnitus, tiredness, cold, and fatigue?

Answered by
Dr. Kaushal Bhavsar
and medically reviewed by iCliniq medical review team.
Published on Jan 08, 2019

Hi doctor,

I am a 37-year-old man feeling cold all the time. I have tinnitus and feeling tired and fatigue. I tested my TSH and it was 1.3. My TSH free was 16. Is this normal or could I have hypothyroidism? What other causes could it be? I am otherwise healthy, exercise a lot and normal.

Dr. Kaushal Bhavsar

General Medicine Internal Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome to icliniq.com.

I need a few more things to know about you to answer this. Please let me know. Do you have allergies or a stressful life or burning urination? Please answer these questions so that I can guide you better. I will be happy to help you further. Wish you good health.

Thank you doctor,

My reply below is as follows:

1. No allergies, not that I know of. I am feeling cold especially after drinking coffee, but I am not allergic to caffeine (I have tested it). Could it be intolerance? I had dust mite allergy (mild 10 years ago), but not for a couple of years ago.

2. Not that much stressful no, but periods may cause a bit.

3. No burning urination. I have also tested and have no STI, but I have had surgery for Nissen fundoplication. It works 100 %, no reflux or esophagitis, but my stomach lining was red last time. I had endoscopy. It gets worse after drinking coffee.

Dr. Kaushal Bhavsar

General Medicine Internal Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome back to icliniq.com.

I can understand your concern. Nissen fundoplication is an important clue in your case. This surgery can cause dumping syndrome. And this can lead to palpitations, sweating, chills, diarrhea, etc. It is due to reactive hypoglycemia. I need more information to confirm whether it is dumping syndrome or not. So please let me know. Before how many years you had this surgery? Do you have any diarrhea or sweating or palpitations along with chills? Have you checked your blood sugar level before? Please reply me answers to these questions, so that I can guide you better.

Thank you doctor,

1. I had surgery three years back.

2. I have diarrhea and sweating (usually at night). No palpitations.

3. Yes, it was fine. I checked for diabetes last year. My blood pressure is very fine also.

It seems there is some burning in my stomach or under left rib case that makes this worse. It is strange because I have no acid reflux in my esophagus after PH24 test and manometry.

Dr. Kaushal Bhavsar

General Medicine Internal Medicine Pulmonology (Asthma Doctors)
#

Hi,

Welcome back to icliniq.com.

I can understand your concern. In my opinion, the possibility of dumping syndrome is more likely in your case. You need to get done glucose tolerance test, gastric emptying test and blood glucose test at the time of symptoms. If blood glucose is low at the time of symptoms then dumping syndrome is likely. Do you have a glucometer at home? What was your sugar level? Was it towards the lower side of normal? Please reply me answers of the above questions so that I can guide you better.

Also Read Answers From:

Related Questions & Answers


Tinnitus worsening mom's anxiety. What might help her?

Query: Hello doctor,My mother is in a care home and is experiencing very loud tinnitus. She is becoming very stressed and anxious as this has been going on for months. We have asked her GP to help but it does not seem that anything can be done. She has had her ears cleared but this has not helped either. S...  Read Full »

I feel shaky after hearing my surgery date. Is it due to Parkinson or anxiety?

Query: Hello doctor, I am 27 years old. I have suffered from GERD for a couple of years along with anxiety and depression, which some think is related to GERD or the opposite way round. I have taken Citalopram for about three years on and off. Seven months ago, I decided myself and finally did stop for goo...  Read Full »

Can I take Combiflam for fever?

Query: Hi doctor, I have a fever and cold for the past three days. I am taking Calpol and Combiflam. How can I get cured?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.